Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

under treatment for sinus, taking antibiotic. Taking nyquil for cough. Had congestion with syncope. Treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
I have been under treatment for a sinus condition which my dr. says possibly started as allergies and went to the infection. I had been taking an antibiotic which I finished four days ago and I have been taking Nyquil for the cough at night. I still have a lot of congestion but not near as much as a week ago. I was with clients last night when I felt "spacey" and the next thing I knew I was lying on the floor. The one client said he saw my legs buckling and lowered me to the floor otherwise I would have fallen to the floor; I "came to" on the floor with no memory of him helping me to get there. I was sweaty and clammy. I have had a fever of 102 last week before the antiobiotics and Saturday night again had a fever of 101; Saturday night early Sunday I awoke to a wet bed and bedclothes but no fever. Can the event of passing out be attributed to the sinus infection?
Posted Mon, 27 May 2013 in Ear, Nose and Throat Problems
Answered by Dr. Michelle Gibson James 34 minutes later
Hi, thanks for using healthcare magic

Syncope is the loss of consciousness which is followed by spontaneous recovery. There are four catergories and each is associated with different possible causes.

The four categories are: (1) reflex mediated (2) cardiac or caused by heart issues (3) orthostatic which means the blood pressure drops on standing or moving from lying to sitting position (4) cerebrovascular which means related to the blood supply in the brain

If an infection results in a decrease in the body's fluid volume then it is possible it can cause a syncopal episode. This decrease in fluid volume may occur as a result of a decrease in appetite and oral intake and also as a result of fluid loss that occurs through the skin during a fever.

It is possible that this could have contributed to your episode but you may want to rule out cardiac syncope if there is any indication that this may be a possibility.

Normal part of evaluation of person with a syncopal episode is an ECG- this looks at the rhythm of the heart and lets the doctor know whether the heart contributed to the episode. This is done in most persons and you may want to visit your doctor to have one done.

If it is normal then no further investigations may be required.Cardiac syncope is more likely in person with a history of heart disease and there is usually a history of chest pain, shortness of breath and palpitations.

I hope this helps. Feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor